MAUDE Adverse Event Report: CARDINAL HEALTH DOBBHOFF 12FR 43IN W STYLET; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

CARDINAL HEALTH DOBBHOFF 12FR 43IN W STYLET; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 8884711253
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 10/05/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that when physician placing nasogastric (ng) tube on patient, when manipulating the stylet, the protective cap on the end of the stylet became disconnected and the physician received a puncture wound from the stylet.Additional information was received and stated that there was no additional intervention or training needed.
 
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Additional Manufacturer Narrative
The lot number was provided, and the device history record (dhr) was reviewed indicating that the product was released accomplishing all quality standards.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.The device was manufactured on 08july2021.One sample was received without the corresponding tube, it was just a stylet without the hub assembly.Disassembly issue of (hub) is confirmed, however it could not be confirmed that this issue was caused during manufacturing process.The investigation was carried out with the multifunctional team, all processes and controls were found to be followed correctly, including packaging and all inspections performed on the product.No abnormal conditions were found that could trigger the reported condition.The most likely root cause indicates that this issue could occurred due to the inadequate use of the procedure if the instructions of use are not followed.A failure to activate the hydromer makes difficult to remove the stylet from the feeding tube, and a hub detachment could occur.Please refer to the ifu (instructions for use) for the proper procedure for insertion of the feed tube and extraction of the stylet: "using a syringe, inject approximately 10 cc of water into the tube to activate the hydromer coating".No action plan is deemed required at this time.We will keep monitoring the process for any adverse trends that require immediate attention.

Brand Name
DOBBHOFF 12FR 43IN W STYLET
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer (Section G)
CARDINAL HEALTH
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX   22500
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key15787817
Report Number9612030-2022-03462
Device Sequence Number5578679
Product Code KNT
UDI-Device Identifier10884521518803
UDI-Public10884521518803
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse Practitioner
Type of Report Initial,Followup
Report Date (Section B) 01/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8884711253
Device Catalogue Number8884711253
Device Lot Number2118704564
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2022
Supplement Date Received by Manufacturer11/07/2022
Initial Report FDA Received Date11/14/2022
Supplement Report FDA Received Date01/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown